MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aneurysm (1708); Rupture (2208); Clinical Endoleak (4843)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure a type 3b endoleak was identified.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, vela suprarenal aortic extension, vela infrarenal aortic extension, and ovation ix extender to resolve this event.The patient was reported as doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak of the distal main body with additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The clinical evaluation also shows reasonable evidence to suggest buckling of the proximal extension, sac growth of 14mm and a contained rupture occurred that was not in the event as reported.These events were discovered during a review of the computed tomography (ct) scan dated (b)(6) 2023 and the angiogram dated (b)(6) 2023.The most likely causation for the proximal extension buckling was likely anatomy related (aortic remodeling due to the increased angulation of the juxtarenal neck).The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately six (6) years post initial procedure a type 3b endoleak was identified.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, vela suprarenal aortic extension, vela infrarenal aortic extension, and ovation ix extender to resolve this event.The patient was reported as doing well.Additional information: an internal clinical assessment determined buckling of the proximal extension, sac growth of 14mm and a contained rupture occurred that was not in the event as reported.These events were discovered during a review of the ct scan dated (b)(6) 2023 and the angiogram dated (b)(6) 2023.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17456211
Report Number2031527-2023-00200
Device Sequence Number15262982
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)200925
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Model NumberA34-34/C100-O20 V
Device Lot Number1743392037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/09/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT# 1734820012
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale